MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
It was reported to csi via medwatch mw5090736 that during a peripheral procedure, the target lesion was located in the tibioperoneal trunk.During treatment, the spring tip of the viperwire guide wire broke off.The guide wire fragment was removed with the use of a snare, and no fragments remained in the patient.It was reported that no injury was sustained by the patient.
 
Additional Manufacturer Narrative
The diamondback 360® coronary orbital atherectomy system instructions for use manual warns, "do not come within 5 mm of the proximal end of the viperwire guide wire spring tip with the distal end of the oad drive shaft.If the distance between the shaft tip and the viperwire guide wire spring tip is insufficient, the shaft tip may contact the guide wire spring tip and result in dislodging the guide wire spring tip.Use fluoroscopy to monitor movement of the shaft tip in relation to the viperwire guide wire spring tip." csi id# (b)(4).
 
Event or Problem Description
It was reported to csi via medwatch mw5090736 that a csi orbital atherectomy device (oad) and viperwire guide wire were used to treat two severely calcified target lesion located in the right coronary artery (rca) and the bifurcation of the posterior descending artery (pda).During treatment, the lesion in the rca was successfully treated.Subsequently, the lesion in the pda was treated with multiple treatment passes.The oad came too close to the tip of the guide wire, and the spring tip of the guide wire broke off.The approximately 5 millimeter guide wire fragment was removed with the use of a snare, and no fragments remained in the patient.The procedure was completed with balloon angioplasty and stent placement.It was reported that no injury was sustained by the patient.The opinion of the physician was that the fractured was caused by user error.Re-training of site staff was performed for re-adjusting the wire when glideassist mode was utilized during a procedure and regarding keeping the safe, recommended distance between the guide wire spring tip and oad tip bushing.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9443488
Report Number3004742232-2019-00320
Device Sequence Number11317596
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)210430(10)11100502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11100502
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;